Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
November 12, 2020

Insulin

advertisement
Question from :

What do I do when I take my injection but it leaks out right after?

Answer:

From: Marissa Town, BSN, RN, CDCES

If you are experiencing insulin leaking from your injection site, you are likely injecting into a site that is scar tissue. Insulin is a medication that causes scar tissue build up, and when you give injections into the same locations repeatedly, you can end up with a lot of scar tissue. This tissue may feel hard and lumpy and it does not absorb the insulin properly. It can cause fluctuations in blood sugar levels that are unpredictable.

You should take your next injection in a different part of your body such as your upper arms, upper thighs, buttocks or another spot on your abdomen. You can inject insulin into anywhere you can “pinch an inch” of fatty tissue, with the exception of breast tissue. Here is a link to the recommended injection sites.

It could also be the way that you are taking your injection is not proper technique, for example with insulin pens, they recommend you hold the pen in for 10 seconds to allow the insulin to all get in the body.